Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Nov 14, 2009, 1:36 PM PST for 4 counties in California. It took effect at Nov 15, 2009, 7:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2009, 1:36 PM PST (21:36 UTC)
- In effect from
- Nov 15, 2009, 7:00 AM PST
- Expired
- Nov 15, 2009, 4:00 PM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 142136 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PST SAT NOV 14 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 PM PST MONDAY FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND OFFSHORE FLOW WILL BRING GUSTY NORTHEAST WINDS AND VERY LOW HUMIDITIES TO PORTIONS OF SOUTHERN CALIFORNIA SUNDAY MORNING THROUGH MONDAY AFTERNOON. CAZ242-142245- /O.CAN.KSGX.FW.A.0004.091115T1700Z-091117T0200Z/ ORANGE COUNTY COASTAL AREAS- 136 PM PST SAT NOV 14 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE FIRE WEATHER WATCH. ONLY A FEW HOURS OF RELATIVE HUMIDITIES OF 10 PERCENT OR LOWER ARE EXPECTED ON SUNDAY...AND LESS THAN 10 HOURS OF RELATIVE HUMIDITIES ARE EXPECTED ON MONDAY...SO THE FIRE WEATHER WATCH FOR THE ORANGE COUNTY COASTAL AREAS HAS BEEN CANCELED. $$ CAZ248-250-255>258-151215- /O.UPG.KSGX.FW.A.0004.091115T1700Z-091117T0200Z/ /O.NEW.KSGX.FW.W.0005.091115T1700Z-091117T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 136 PM PST SAT NOV 14 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO 6 PM PST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH WILL DEVELOP BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS SUNDAY MORNING. THE WINDS SHOULD SPREAD SOUTH AND EAST INTO PORTIONS OF INLAND RIVERSIDE AND SAN DIEGO COUNTIES DURING THE DAY AND CONTINUE INTO MONDAY. LOCAL GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE AT TIMES IN THE WINDIEST LOCATIONS. RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR LESS FOR SEVERAL HOURS ON MONDAY...MAINLY IN THE VALLEYS AND ON THE LOWER COASTAL MOUNTAIN SLOPES...AND BELOW 10 PERCENT FOR 10 HOURS OR MORE ON MONDAY...ESPECIALLY AT THE LOWER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND ABOVE NORMAL TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SMALL
3 follow-up statements
000 WWUS86 KSGX 151057 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 257 AM PST SUN NOV 15 2009 ...DRY AND BREEZY WITH VERY LOW HUMIDITIES FOR INLAND AREAS THROUGH MONDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND OFFSHORE FLOW WILL BRING GUSTY NORTHEAST WINDS AND VERY LOW HUMIDITIES TO PORTIONS OF SOUTHERN CALIFORNIA THROUGH MONDAY. CAZ250-256-258-151200- /O.CAN.KSGX.FW.W.0005.091115T1700Z-091117T0200Z/ SAN DIEGO COUNTY INLAND VALLEYS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 257 AM PST SUN NOV 15 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED FLAG WARNING. FOR TODAY...LOCAL NORTHEAST WINDS WITH GUSTS TO 25 MPH WITH HUMIDITIES NEAR 10 PERCENT FROM LATE MORNING THROUGH MID AFTERNOON. FOR MONDAY...LOCAL EAST WIND GUSTS TO 25 MPH WITH HUMIDITIES NEAR 10 PERCENT FROM LATE MORNING THROUGH MID AFTERNOON. $$ CAZ248-255-257-160000- /O.EXT.KSGX.FW.W.0005.091115T1500Z-091116T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 257 AM PST SUN NOV 15 2009 ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR WIND GUSTS TO 35 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT... THE RED FLAG WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH EARLY AFTERNOON WITH GUSTS TO 40 MPH THROUGH AND BELOW PASSES AND CANYONS. HUMIDITIES WILL FALL TO NEAR 10 PERCENT FOR LATE MORNING THROUGH MID AFTERNOON. MINOR RECOVERY OF HUMIDITIES TONIGHT...THEN SEVERAL HOURS OF HUMIDITIES NEAR 10 PERCENT FOR MONDAY FROM LATE MORNING THROUGH MID AFTERNOON. OFFSHORE WINDS WILL BE WEAKER MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND ABOVE NORMAL TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MARTIN
000 WWUS86 KSGX 152122 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 122 PM PST SUN NOV 15 2009 ...DRY AND LOCALLY WINDY WITH VERY LOW RELATIVE HUMIDITIES FOR INLAND AREAS THROUGH MONDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND OFFSHORE FLOW WILL CONTINUE THE LOCALLY WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH MONDAY. THE WINDS WILL BE MORE LOCALIZED ON MONDAY. CAZ248-255-257-160000- /O.CON.KSGX.FW.W.0005.000000T0000Z-091116T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 122 PM PST SUN NOV 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH THIS AFTERNOON WITH GUSTS AROUND 40 MPH THROUGH AND BELOW PASSES AND CANYONS ARE EXPECTED. RELATIVE HUMIDITIES WILL FALL TO NEAR 10 PERCENT. MINOR RECOVERY OF HUMIDITIES TONIGHT...THEN HUMIDITIES NEAR 10 PERCENT FOR MONDAY. OFFSHORE WINDS WILL BE WEAKER AND MORE LOCALIZED MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND ABOVE NORMAL TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SMALL
000 WWUS86 KSGX 152351 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 351 PM PST SUN NOV 15 2009 CAZ248-255-257-160100- /O.EXP.KSGX.FW.W.0005.000000T0000Z-091116T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 351 PM PST SUN NOV 15 2009 ...RED FLAG WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 14, 9:30 AM PST, 4 hours 6 minutes earlier.
Area forecast discussion, Nov 14, 9:30 AM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SAT NOV 14 2009 .SYNOPSIS...COOL DRY NORTHWEST FLOW TODAY. WARMER SUNDAY THROUGH TUESDAY UNDER HIGH PRESSURE. MODERATE OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SUNDAY AND MONDAY. COOLER WITH MORE CLOUDS DURING THE SECOND HALF OF NEXT WEEK AS A COUPLE OF UPPER LEVEL LOW PRESSURE SYSTEMS MOVE THROUGH. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-MONDAY)...THERE WERE PATCHY LOW CLOUDS AND FOG BACKED UP AGAINST THE MOUNTAINS THIS MORNING...OTHERWISE IT WAS MOSTLY CLEAR. THE 12Z KNKX SOUNDING SHOWED A FAIRLY MOIST BOUNDARY LAYER AND MODERATE WESTERLY WINDS ALOFT. ONSHORE GRADIENTS TO THE E WITH ABOUT 3 MB SAN-IPL. DECREASING RESIDUAL LOW LEVEL MOISTURE WILL BRING PARTLY CLOUDY SKIES TODAY....CLEARING OUT BY LATE THIS AFTERNOON IN DRY COOL NW FLOW. MAX TEMPERATURES WILL BE ABOUT 5-10 DEGREES BELOW SEASONAL AVERAGES IN MOST AREAS. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE WEST SUNDAY AND MONDAY AS AN UPPER LOW MOVES OVER THE COLORADO PLATEAU. A 1035 MB SURFACE HIGH WILL BUILD OVER NORTHERN NEVADA ON SUNDAY...THEN SLOWLY WEAKEN AND MOVE EAST ON MONDAY. THIS WILL CAUSE WEAK TO LOCALLY MODERATE OFFSHORE FLOW WITH LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SUNDAY AND MONDAY. MODEL FORECAST THERMAL/PRESSURE GRADIENTS BETWEEN THE VALLEYS AND DESERTS INDICATE THAT WIND GUSTS COULD GET CLOSE TO ADVISORY STRENGTH DESPITE THE LACK OF UPPER LEVEL SUPPORT. ISOLATED GUSTS TO NEAR 50 MPH ARE POSSIBLE IN THE WINDIEST LOCATIONS. THE GUSTY WINDS ARE EXPECTED TO FIRST DEVELOP IN THE NORTHERN AREAS EARLY SUNDAY MORNING...THEN IN THE SAN DIEGO INLAND VALLEYS AND MOUNTAINS BY MID DAY. THE WINDS WILL WEAKEN SUNDAY EVENING...THEN INCREASE AGAIN MONDAY MORNING. THE COMBINATION OF OFFSHORE FLOW AND UPPER LEVEL HIGH PRESSURE WILL CAUSE AN INCREASE IN TEMPS AND A DECREASE IN HUMIDITY. HIGH TEMPS INLAND WILL BE ABOUT 5 DEGREES ABOVE SEASONAL AVERAGES BY MONDAY WITH 80S EXPECTED IN THE WARMEST VALLEYS. THE WARM...DRY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD SUNDAY AND MONDAY. && .LONG TERM (TUESDAY-FRIDAY)...MUCH WEAKER WINDS AND CONTINUED WARM ON TUESDAY WITH RIDGING ALOFT AND WEAKENING OFFSHORE FLOW. AN UPPER TROUGH SHOULD MOVE THROUGH LATE WEDNESDAY AND ANOTHER EARLY FRIDAY. THESE WILL BRING MORE CLOUDS AND COOLING WITH LOCAL GUSTY ONSHORE WINDS AT TIMES IN THE MOUNTAINS AND DESERTS. MOST OF THE COLD AIR AND ENERGY ASSOCIATED WITH THESE TROUGHS WILL MOVE PAST TO THE N AND MOISTURE WILL BE LIMITED. SO WILL ONLY INDICATE LOW LEVEL POPS FOR NOW...NOT ENOUGH TO PRODUCE PRECIP IN THE ZONES. && .FIRE WEATHER...SURFACE HIGH PRESSURE WILL BUILD OVER THE PLATEAU AND BRING WARM DRY OFFSHORE FLOW TO SOUTHERN CALIFORNIA SUNDAY AND MONDAY. THERE WILL BE LOCALLY GUSTY WINDS 25 TO 35 MPH WITH ISOLATED GUSTS TO NEAR 50 MPH AND MUCH LOWER HUMIDITIES THAT WILL BRING CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR THE MOUNTAINS...VALLEYS AND INLAND ORANGE COUNTY FOR SUNDAY AND MONDAY. && .AVIATION... 141630Z...EXPECT VFR CONDITIONS TODAY WITH SCT CU WEST OF THE MTNS AND UNRESTRICTED VIS. PG && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR THE MOUNTAINS...VALLEYS AND INLAND ORANGE COUNTY. SEE LAXRFWSGX. && PUBLIC...SCV AVIATION...PG FIRE WEATHER...SMALL
Hazardous weather outlook, Nov 14, 4:00 AM PST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT NOV 14 2009 CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-150000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST SAT NOV 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS. SANTA ANA CONDITIONS WILL PRODUCE GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:50 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 28 hr |
Nearby
Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.